MAUDE Adverse Event Report: NUVASIVE, INC. COROENT XL WIDE, 8X22X60MM LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. COROENT XL WIDE, 8X22X60MM LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6920860P2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and is pending evaluation.A supplemental report will be filed upon completion of the investigation or if any additional, relevant information becomes available.
 
Event or Problem Description
It was reported that the implant fractured while it was being driven into the disc space via impaction.Reportedly, correct insertion technique was being employed at the time of implant fracture.There was no reported adverse impact to the patient, user, or procedure.No additional information is available.
 
Event or Problem Description
New or updated information listed on section h10.
 
Additional Manufacturer Narrative
The device was received by nuvasive and the complaint was confirmed.Review of the returned device found it was fractured at the inserter connection feature.Review of the reported event identified the device fractured during placement while attached to an inserter during impaction.Review of engineering documentation and historical complaint review identified this type of breakage may occur as a result of off-axis forces that promote twisting of the implant to maximize distraction of the disc space in an attempt to restore proper spacing of the vertebral bodies, off-axis impact with the mallet, micro motion at the implant / inserter interface if the implant cage is not fully threaded or over tightened onto the inserter indicating technique and excessive force as the root cause, which can be the consequence anatomical challenges of the patient.No additional investigation can be completed.Manufacturing review: review of the device history record notes no material non-conformance, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." "compatibility: all implants should be used only with the appropriately designated instrument (reference surgical technique)." pre-operative warnings: 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "method of use: please refer to the surgical technique for this device." "handling of the sterile implant: open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used." "information: to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." 9402012-en.

Brand Name
COROENT XL WIDE, 8X22X60MM LORDOTIC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key17927482
Report Number2031966-2023-00227
Device Sequence Number6401110
Product Code MAX
UDI-Device Identifier00887517993854
UDI-Public887517993854
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6920860P2
Device Lot NumberML2634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTER.
Patient SexPrefer Not To Disclose